Science China Mathematics

, Volume 60, Issue 1, pp 133–146 | Cite as

Existence results for degenerate p(x)-Laplace equations with Leray-Lions type operators

Articles

Abstract

We show the existence and multiplicity of solutions to degenerate p(x)-Laplace equations with Leray-Lions type operators using direct methods and critical point theories in Calculus of Variations and prove the uniqueness and nonnegativeness of solutions when the principal operator is monotone and the nonlinearity is nonincreasing. Our operator is of the most general form containing all previous ones and we also weaken assumptions on the operator and the nonlinearity to get the above results. Moreover, we do not impose the restricted condition on p(x) and the uniform monotonicity of the operator to show the existence of three distinct solutions.

Keywords

p(x)-Laplacian weighted variable exponent Lebesgue-Sobolev spaces multiplicity a priori bound Leray-Lions type operators 

MSC(2010)

35J20 35J60 35J70 47J10 46E35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambrosetti A, Rabinowitz P H. Dual variational methods in critical point theory and applications. J Funct Anal, 1973, 14: 349–381MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bonanno G, Molica Bisci G. Three weak solutions for elliptic Dirichlet problems. J Math Anal Appl, 2011, 382: 1–8MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Boureanu M M, Udrea D N. Existence and multiplicity results for elliptic problems with p(.)-Growth conditions. Nonlinear Anal Real World Appl, 2013, 14: 1829–1844MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Chen Y, Levine S, Rao M. Variable exponent, linear growth functionals in image restoration. SIAM J Appl Math, 2006, 66: 1383–1406MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Diening L, Harjulehto P, Hästö P, et al. Lebesgue and Sobolev Spaces with Variable Exponents. Heidelberg: Springer-Verlag, 2011CrossRefMATHGoogle Scholar
  6. 6.
    Fan X. Global C1,a regularity for variable exponent elliptic equations in divergence form. J Differential Equations, 2007, 235: 397–417MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Fan X. Existence and uniqueness for the p(x)-Laplacian-Dirichlet problems. Math Nachr, 2011, 284: 1435–1445MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Fan X, Han X. Existence and multiplicity of solutions for p(x)-Laplacian equations in RN. Nonlinear Anal, 2004, 59: 173–188MathSciNetMATHGoogle Scholar
  9. 9.
    Ho K, Sim I. Existence and some properties of solutions for degenerate elliptic equations with exponent variable. Nonlinear Anal, 2014, 98: 146–164.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Ho K, Sim I. Existence and multiplicity of solutions for degenerate p(x)-Laplace equations involving concave-convex type nonlinearities with two parameters. Taiwanese J Math, 2015, 19: 1469–1493MathSciNetGoogle Scholar
  11. 11.
    Kim I H, Kim Y H. Mountain pass type solutions and positivity of the infimum eigenvalue for quasilinear elliptic equations with variable exponents. Manuscripta Math, 2015, 147: 169–191MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Kim Y H, Wang L, Zhang C. Global bifurcation of a class of degenerate elliptic equations with variable exponents. J Math Anal Appl, 2010, 371: 624–637MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kovăčik O, Răkosnik J. On spaces Lp(x) and Wk,p(x). Czechoslovak Math J, 1991, 41: 592–618MathSciNetMATHGoogle Scholar
  14. 14.
    Le V K. On a sub-supersolutionmethod for variational inequalities with Leray-Lions operators in variable exponent spaces. Nonlinear Anal, 2009, 71: 3305–3321MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Liu D, Wang X, Yao J. On (p 1(x), p 2(x))-Laplace equations. ArXiv:1205.1854v1, 2012Google Scholar
  16. 16.
    Mihăilescu M, Rădulescu V. A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids. Proc R Soc Lond Ser A, 2006, 462: 2625–2641MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Ružička M. Electrorheological Fluids: Modeling and Mathematical Theory. Berlin: Springer-Verlag, 2000MATHGoogle Scholar
  18. 18.
    Sim I, Kim Y H. Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents. In: Dynamical Systems, Differential Equations and Applications, 9th AIMS Conference. Supplement. Orlando: AIMS, 2013, 695–707Google Scholar
  19. 19.
    Tan Z, Fang F. On superlinear p(x)-Laplacian problems without Ambrosetti and Rabinowitz condition. Nonlinear Anal, 2012, 75: 3902–3915MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Willem M. Minimax Theorems. Boston: Birkhäuser, 1996CrossRefMATHGoogle Scholar
  21. 21.
    Zeidler E. Nonlinear Functional Analysis and Its Applications II/B. New York: Springer, 1990CrossRefMATHGoogle Scholar
  22. 22.
    Zhao J F. Structure Theory of Banach Spaces (in Chinese). Wuhan: Wuhan University Press, 1991Google Scholar
  23. 23.
    Zhikov V V. On some variational problems. Russ J Math Phys, 1997, 5: 105–116MathSciNetMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of UlsanUlsanSouth Korea

Personalised recommendations